MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITHOUT TROCAR, 19 FR., ROUND HUBLESS, FULL FLUTED

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITHOUT TROCAR, 19 FR., ROUND HUBLESS, FULL FLUTED
Catalog Number V072230
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the package should have contained a 19fr.Catheter; however, a 24fr.Catheter was inside of the package.
 
Additional Manufacturer Narrative
The reported issue (it was reported that the package should have contained a 19fr catheter but a 24fr was inside.) was confirmed, as manufacturing related.Per visual inspection noted no obvious defects.Per dimensional evaluation the (9) samples were measured with french scale and visual system and the (9) samples were confirmed that correspond to one piece channel drain 24fr.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿reorder # drain size drain shape fluting trocar depth indicator v072230 19 fr.Round hubless full ¿ dot v072234 24 fr.Round hubless full ¿ dot for use with 100cc, 200cc, 400cc, and 3-spring evacuators.Indications: round silicone channel drains are indicated for use with selected evacuators for closed wound drainage following head and neck, orthopedic, abdominal, ent, ob/gyn, plastic, neurosurgery, thoracic and cardiovascular (channel drains only) procedures.Complications: complications which may result from the use of this suction drainage system include the risks associated with methods utilized in the surgical procedure, as well as the patients degree of intolerance to any foreign object in the body.The advantages of wound drainage, particularly closed system drainage, are lost if an air-tight seal between the drain and the skin where the drain emerges is not achieved, or if the drain is allowed to become occluded or if the reservoir is not activated properly, doesn¿t function properly or is not monitored.Evacuators should be emptied and re-activated when required per hospital protocol.In the event an air-tight seal is not achieved, the reservoir will rapidly fill with air from the leak; subsequent drainage to the reservoir will occur only if allowed by gravity and wound exudate forcing the flow.Entry into the reservoir is allowed only by displacement of air in the reservoir by wound exudate flow.In this displacement process, air reflux from the reservoir to the wound can occur and increase the likelihood of back-contamination across the anti-reflux valve.In the event of drain occlusion by fibrin, clots, or other particulate matter, all wound drainage via the drain ceases.If the reservoir is not emptied when it is full, equilibrium between the drain and reservoir at wound pressure will ultimately occur and drainage from the wound site will cease.When the reservoir and drain are at the same pressure and the reservoir is full of fluid, the likelihood of back-contamination across the anti-reflux valve is increased.When used to drain the pleural cavity in the presence of an air leak, drains must be attached to an appropriate pleural cavity drainage system to prevent tension pneumothorax.Drain placement the surgeon should irrigate the wound with sterile fluid, then suction the irrigating fluid and gross debris from the operative site.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the operating surgeon.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain displacement.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.Care must be exercised to avoid damage to the drain (see warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound." (b)(4).
 
Event or Problem Description

Brand Name
SILICONE CHANNEL DRAIN WITHOUT TROCAR, 19 FR., ROUND HUBLESS, FULL FLUTED
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6755289
Report Number1018233-2017-04051
Device Sequence Number19296016
Product Code GBX
UDI-Device Identifier00801741051616
UDI-Public(01)00801741051616
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberV072230
Device Lot NumberNGAZ3014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Initial Date Received by Manufacturer 07/14/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1